MAUDE Adverse Event Report: MEDTRONIC PERFUSION SYSTEMS DLP PERICARDIAL SUMP; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

MEDTRONIC PERFUSION SYSTEMS DLP PERICARDIAL SUMP; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12010
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Per the indications for use, this device is intended for use for drainage of the pericardial sac only.Using the device in the manner described in this event may have contributed to this occurrence.
 
Event or Problem Description
Medtronic received information that during an aortic valve procedure, the customer passed this pericardial sump through the aortic valve and the metal spring on the tip of the device became tangled in the chordae tendonae of the mitral valve.The customer worked for approximately 20 minutes to get the device unwrapped from the chordae without success.The device had to be cut into pieces with a wire cutter in order to be removed.After removing and coming off bypass, the echocardiogram showed severe mitral regurgitation.Due to the patient's native mitral leaflets being thick, the customer was unable to repair the valve and subsequently had to replace it.No additional adverse patient effects were reported.

Brand Name
DLP PERICARDIAL SUMP
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC PERFUSION SYSTEMS
7611 northland drive
brooklyn park MN 55428
MDR Report Key6956049
Report Number2184009-2017-00038
Device Sequence Number16429413
Product Code DWF
UDI-Device Identifier20613994619215
UDI-Public20613994619215
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K850385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number12010
Device Catalogue Number12010
Device Lot Number2016070751
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;